Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 26, 2010, 4:27 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It was in force for 5 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2010, 4:27 AM MST (11:27 UTC)
- Expired
- Nov 26, 2010, 9:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 4:30 AM MST | NON-TSTM WND GST 60 | 5 Nw Arlington, WY | SUSTAINED WIND 46 MPH AT I-80 NEAR WAGONHOUND REST AREA. |
| Nov 26, 4:30 AM MST | NON-TSTM WND GST 60 | Arlington, WY | SUSTAINED WIND 45 MPH AT I-80 MILE MARKER 273.8. |
| Nov 26, 4:32 AM MST | NON-TSTM WND GST 58 | Vedauwoo, WY | SUSTAINED WIND 48 MPH AT I-80 MILE MARKER 329. |
| Nov 26, 5:00 AM MST | NON-TSTM WND GST 52 | Arlington, WY | |
| Nov 26, 5:02 AM MST | NON-TSTM WND GST 55 | Vedauwoo, WY | |
| Nov 26, 5:41 AM MST | NON-TSTM WND GST 60 | Arlington, WY | 61 MPH AT 1226Z, 61 MPH AT 1221Z. |
| Nov 26, 6:01 AM MST | NON-TSTM WND GST 62 | Arlington, WY | 60 AT 1251Z, 60 AT 1246Z,60 AT 1241Z. |
| Nov 26, 6:02 AM MST | NON-TSTM WND GST 58 | Vedauwoo, WY | 59 AT 1247Z. |
| Nov 26, 7:01 AM MST | NON-TSTM WND GST 55 | Arlington, WY | |
| Nov 26, 7:02 AM MST | NON-TSTM WND GST 55 | Vedauwoo, WY | 60 MPH AT 1347Z, 60 MPH AT 1342Z. |
| Nov 26, 8:00 AM MST | NON-TSTM WND GST 50 | Buford, WY | ALSO AT 1450Z AND 1425Z. |
| Nov 26, 8:01 AM MST | NON-TSTM WND GST 52 | Arlington, WY | ALSO AT 1506Z |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 11.5 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WWUS75 KCYS 261127 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 427 AM MST FRI NOV 26 2010 ...STRONG WINDS AT ARLINGTON AND VEDAUWOO THIS MORNING... .A STRONG PRESSURE GRADIENT FROM THE SURFACE THROUGH THE MID LEVELS WILL HELP PRODUCE STRONG AND GUSTY WINDS THIS MORNING. WYZ110-116-261600- /O.NEW.KCYS.HW.W.0016.101126T1127Z-101126T1600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 427 AM MST FRI NOV 26 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...THROUGH 900 AM THIS MORNING. * WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING ALONG INTERSTATE 80 NEAR ARLINGTON...AND OVER THE SUMMIT BETWEEN LARAMIE AND CHEYENNE. BE PREPARED FOR DANGEROUS CROSS WINDS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ RUBIN
1 follow-up statement
786 WWUS75 KCYS 261552 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 852 AM MST FRI NOV 26 2010 WYZ110-116-261700- /O.EXP.KCYS.HW.W.0016.000000T0000Z-101126T1600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 852 AM MST FRI NOV 26 2010 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. WINDS HAVE DIMINISHED OVER THE AREA THIS MORNING AND HIGH WINDS ARE NO LONGER EXPECTED. NEVERTHELESS GUSTY WESTERLY WINDS WILL LIKELY PERSIST OVER THE AREA TODAY WITH SOME GUSTS IN EXCESS OF 40 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 26, 3:40 AM MST, 47 minutes earlier.
Area forecast discussion, Nov 26, 3:40 AM MST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 340 AM MST FRI NOV 26 2010 .UPDATE...CANCELLED THE HIGH WIND WARNING FOR ARLINGTON AND BORDEAUX ZONES. RUBIN && .PREV DISCUSSION... /ISSUED 254 AM MST FRI NOV 26 2010/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT TODAY...WINDS GRADUALLY DIMINISHING AT ARLINGTON AND BORDEAUX AS SURFACE THROUGH 700 MB GRADIENTS RELAX...THUS EXPECT TO BE ABLE TO CANCEL THE HIGH WIND WARNING EARLIER THAN 8 AM. TEMPERATURES AT 2 AM UP SIGNIFICANTLY FROM 24 HOURS AGO AS THE ARCTIC AIR RETREATS...WITH MOST LOCATIONS 10 TO 20 DEGREES WARMER THAN SAME TIME YESTERDAY... WITH THE BIG WINNERS AT ALLIANCE AND CHADRON WHERE TEMPERATURES ARE UP 23 AND 29 DEGREES...RESPECTIVELY...FROM 24 HOURS AGO. HIGH TEMPERATURES TODAY WILL STILL BE COLD IN THE VALLEYS OF CARBON AND ALBANY COUNTIES WHERE INVERSIONS WILL HOLD FIRM...WHILE RELATIVELY BALMY HIGH TEMPERATURES IN THE 30S TO LOWER 40S WILL OCCUR EAST OF INTERSTATE 25. TONIGHT...THE FLOW ALOFT BECOMES WESTERLY AS THE TRANSITORY SHORTWAVE RIDGE MOVES TO THE WESTERN HIGH PLAINS. THERE WILL BE ENOUGH MIXING IN THE LOW LEVELS DUE TO THE SURFACE PRESSURE GRADIENT WILL KEEP LOW TEMPERATURES MILDER ALONG THE EASTERN SLOPES OF THE LARAMIE RANGE WHILE COLD TEMPERATURES WILL CONTINUE IN THE HIGH VALLEYS OF CARBON AND ALBANY COUNTIES AND ACROSS THE LOWER ELEVATIONS OF WESTERN NEBRASKA. SATURDAY..THE FLOW ALOFT BACKS TO THE SOUTHWEST WITH DECENT SURFACE LEE TROUGHING...MAKING FOR WARMER TEMPERATURES. HIGH TEMPERATURES IN THE 30S AND 40S WITH 1000-500 MB THICKNESSES NEAR 5520 METERS AND 700 MB TEMPERATURES NEAR 0 DEGREES CELSIUS. SATURDAY NIGHT...INCREASING MID AND HIGH CLOUDS IN ADVANCE OF THE APPROACHING SHORTWAVE TROUGH. SUNDAY...THE NAM AND GFS BOTH BRING TROUGHINESS INTO THE ROCKIES AND WYOMING AS A COLD FRONT MOVES ACROSS OUR COUNTIES EARLY IN THE DAY. SCATTERED TO NUMEROUS SNOW SHOWERS WILL SPREAD FROM WEST TO EAST DURING THE DAY AS THE ATMOSPHERE SATURATES AND LIFT IS PRODUCED BY DYNAMICS...UPSLOPE AND OROGRAPHICS. SUNDAY NIGHT...SCATTERED SNOW SHOWERS WILL CONTINUE IN THE MOIST CYCLONIC FLOW ALOFT IN THE WAKE OF THE SHORTWAVE TROUGH. NUMEROUS SNOW SHOWERS ACROSS THE NORTHERN LARAMIE RANGE AND THE SNOWY RANGE IN MOIST FLOW ALOFT. FOR NOW...SNOWFALL AMOUNTS LOOK TO BE BELOW ADVISORY CRITERIA IN THE MOUNTAINS...BUT WILL NEED TO BE WATCHED IN SUBSEQUENT MODEL RUNS. LONG TERM...MONDAY THROUGH FRIDAY THERE IS GOOD RUN-TO-RUN CONSISTENCY FROM THE GFS AND ECMWF MODELS. THEREFORE...CONFIDENCE IS MODERATE TO HIGH DURING THIS FORECAST PERIOD. THE WESTERN CONUS TROUGH DEEPENS AS IT TRANSLATES EAST FROM THE ROCKIES INTO THE PLAINS MONDAY AND TUESDAY. THIS HIGH AMPLITUDE PATTERN WILL ALLOW CONTINENTAL POLAR AIR TO SPILL SOUTH INTO THE REGION BEHIND SUNDAYS COLD FRONTAL PASSAGE. 700 MB TEMPERATURES PLUNGE TO -14 TO -18C MONDAY THROUGH TUESDAY MORNING. THIS WILL KEEP HIGHS MONDAY IN THE TEENS AND 20S EXCEPT FOR SINGLE DIGITS ABOVE ZERO FOR THE HIGHER TERRAIN. ADEQUATE LIFT AND MOISTURE IN THE CYCLONIC NORTHWEST FLOW WILL BE IN PLACE FOR MEASURABLE PRECIPITATION FOR THE CWA. BEST CHANCES FOR ACCUMULATING SNOW WILL BE WEST OF THE LARAMIE RANGE WHERE 2 TO 4 INCHES IS NOT OUT OF THE QUESTION. GUSTY NORTHWEST WINDS WILL MAKE IT FEEL ABOUT 10 TO 15 DEGREES COLDER FOR THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE. LOWS MONDAY NIGHT WILL DROP INTO THE SINGLE DIGITS AND TEENS...WITH THE HIGHER PEAKS A FEW DEGREES BELOW ZERO. FOR TUESDAY AND WEDNESDAY...THE UPPER RIDGE TO THE WEST FLATTENS AS IT SHIFTS EAST INTO THE ROCKIES...RESULTING IN A MORE PROGRESSIVE ZONAL FLOW. ALSO...A SERIES OF WEAK SHORTWAVES EMBEDDED IN THE WESTERLY FLOW ALOFT WILL INTERACT WITH SOME MOISTURE IN THE MID/UPPER LEVELS TO PRODUCE SHOW SHOWERS FOR AREAS WEST OF THE LARAMIE RANGE. DOWNSLOPE FLOW TO THE EAST OF THE LARAMIE RANGE WILL MAINTAIN DRY CONDITIONS BUT WARMER TEMPERATURES WITH 30S AND 40S FOR WEDNESDAY AND THURSDAY. THERE ARE SOME TIMING DIFFERENCES WITH THE NEXT WESTERN CONUS UPPER TROUGH BY WEEKS END...WITH THE ECMWF TRENDING SLOWER THAN THE GFS. MID/UPPER MOISTURE WILL INCREASE ALONG WITH FAVORABLE LIFT/OROGRAPHICS FOR MEASURABLE SNOW BEHIND A COLD FRONT ACROSS NORTHERN AND WESTERN PORTIONS OF THE CWA ON FRIDAY. AVIATION...12Z TAF ISSUANCE HIGH PRESSURE AT THE SURFACE WILL PROMOTE VFR CONDITIONS DURING THE FORECAST PERIOD. THERE WILL BE PERIODS OF SCATTERED TO BROKEN CIRRUS PASSING FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION AS AN UPPER RIDGE APPROACHES FROM THE WEST. SURFACE WINDS WILL CONTINUE TO BE THE MAIN CONCERN FOR AVIATION INTERESTS WITH GUSTY WESTERLY WINDS. SUSTAINED WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS ARE EXPECTED TODAY. THE WINDS WILL DECREASE TO 10 TO 15 KT THIS EVENING. FIRE WEATHER...NO FIRE WEATHER CONCERNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RUBIN LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Nov 25, 8:01 PM MST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 801 PM MST THU NOV 25 2010 WYZ106-110-270315- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- 801 PM MST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TONIGHT STRONG AND GUSTY WESTERLY WINDS WILL OCCUR ACROSS THE AREA TODAY AND MAINLY IN WIND PRONE AREAS TONIGHT. HIGH WIND WARNINGS REMAIN IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WIND WARNINGS WILL REMAIN IN EFFECT THROUGH 8 AM FOR OUR WIND PRONE AREAS OF BORDEAUX AND ARLINGTON...WHERE WIND GUSTS TO 65 MPH WILL BE POSSIBLE. A STORM SYSTEM IS EXPECTED TO BRING SOME SNOW ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-270315- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 801 PM MST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-103>105-107-109-111>118-270315- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 801 PM MST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT GUSTY WESTERLY WINDS AREA EXPECTED OVER THE AREA TONIGHT. GUSTS IN EXCESS OF 45 MPH ARE LIKELY...ESPECIALLY OVER AND NEAR THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM IS EXPECTED TO BRING SOME SNOW ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Nov 25, 10:53 PM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 PM MST THU NOV 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/25/2010 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 45 MPH.
1031 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/25/2010 M65.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 45 MPH.
&&
MJAMSKILocal storm report, Nov 25, 11:47 PM MST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1147 PM MST THU NOV 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/25/2010 M60.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 47 MPH.
&&
MJAMSKILocal storm report, Nov 26, 2:05 AM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
205 AM MST FRI NOV 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/26/2010 M60.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 49 MPH.
&&
MJAMSKILocal storm report, Nov 26, 2:44 AM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 AM MST FRI NOV 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/26/2010 M63.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 45 MPH.
&&
MJAMSKISpecial weather statement, Nov 26, 4:10 AM MST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 410 AM MST FRI NOV 26 2010 WYZ106-110-116-117-261500- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 410 AM MST FRI NOV 26 2010 ...GUSTY WINDS EARLY THIS MORNING... WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL PREVAIL THROUGH THE EARLY DAWN HOURS AT WIND PRONE LOCATIONS SUCH AS ARLINGTON...VEDAUWOO AND BORDEAUX. WHEN YOU ARE DRIVING...KEEP A FIRM GRIP ON YOUR STEERING WHEEL TO AVOID LOSING CONTROL OF YOUR VEHICLE. RUBIN
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.